Menu

Is Retino-A comedogenic? :)

0

Hi guys ..receently i’ve been using retino-a for about 2-3weeks now and still in my “initial breakout” ..so i’ve just been curious ,retin-a contains:-

stearic acid, isopropyl myristate, polyoxyl 40 stearate, stearyl alcohol, xanthan gum, sorbic acid, butylated hydroxytoluene, and purified water

Of which steric acid is comedogenic but worst is the isopropyl myristate is which the second ingredients in the list and retin-a is same with retino-a ,just which marketed in a diffrent name in india ..

so is this the reason why we get the so caused initial breakouts?

also 1 more thing , my vacation is over 🙁 n now m back to school and have 2 hour sports everyday ,is this a bad time to be using  retino-a or is it fine if i wear sunblock.

( i use neutrogena ultra sheer moisture uv)

Thanks hehe.. 🙂

6 Answers

1

Hiya Lima, the Retino-A cream in India doesn’t list ingredients, but your guess isn’t far-fetched – it is quite likely disbursed in a comedogenic base. The shiny cream base looks almost like Vicco Turmeric, ha ha. Yes, the Retin-A you mentioned is horribly comedogenic and its comedogenic activity is often mistaken as initial breakout.

Some people in this community are using Nexret gel and are very pleased with it. Of course, these tretinoin type products are best used under a doctor’s care, but if you are used to it or were prescribed it by a doctor, you could simply switch to gel based Dr. Reddy’s Nexret.

Yes, yes, a strong sunscreen is a must with tretinoin based products. Neutrogena Ultra Sheer is an iffy product for acne prone skin. If you can get your hands on Sebamed Sun Care Spray SPF 30 or Zoray Aquagel SPF 30, they are much safer acne-wise while still providing full spectrum sun protection.

AM
3,051
0

I agree. Use the gel formulations.(Nexret , supatret) And wear sunscreen like it`s doomsday . very important.

0

Oh, i thought retin-a and retino-a was the same formula because it was both made by the same company (i thk j&j) nwys thanks for your advice, will definetely try Nexret soon 🙂  and also m not using the neutrogena ultra sheer drytouch ,instead the ultra sheer complete moisture uv which is a yellow bottle and is much less comedogenic than the dry touch version, infact i think the moisture ov version is similar to the neutrogena oil free moisturizer (pink bottle) in term of comedogenic ingredients… hehe anyway thanks , i will surely try the Nexret 🙂

0

@acnemantra

Do you mean to say that RETINO-A manufactured by J&J is not effective. I bought it and am using it 🙁

I am using the cream mentioned in the below link

http://www.theswisspharmacy.com/product_info.php?info=p9599_Retin-A-Cream-0-05-.html

Can i continue or???

0

Even though it is the same company Johnson and Johnson, it is totally possible that they sell tretinoin in different cream bases in different countries. This is pretty common with international brands. It’s great you found a sunscreen that works for you. 🙂

@boss, what @preetam said. If you are not noticing unexplained breakouts with the use of Retino-A, by all means go ahead. I’m not saying you use Retino-A, it is best used under a doctor’s care, all I’m saying is that if you’ve chosen it and it is not causing new breakouts, it is quite likely that the tretinoin in it is able to neutralize any pore-clogging ingredients.

AM
3,051
-1

Do you guys ever use the excellent Skingredients app? Just a few clicks and you will have all the answers. Going by the ingredients mentioned in the original question, the app throws these and there lies your answer.

 

Stearyl Alcohol is mildly comedogenic
Stearic Acid is comedogenic
Isopropyl Myristate is highly comedogenic

 

@boss – I am not sure about JnJ’s products. They make so many products for baby skin and some of the ingredients in there.. I wouldn’t recommend them to a rhino. Nothing gentle about them.

 

A general tip: avoid anything that does not quite clearly say what is in the cream base. It may work for you, it may not. All depends on how genuinely you pray. The answer to your question can I continue? is – of course you can, if it is not causing you any problem.

Your Answer

Category: Tags: asked January 13

 

"Skin clearing up after years, thank you!"
"No more pimples, confidence back"
"Pimples, dark spots gone, skin glows now"
"Was so depressed... Thank God found U!"
"Can face the world again, thank you"
Helpful answers, community rocks!
"Your regimen worked when nothing else did"